Alert archive / Oklahoma / River Flood Warnings in 2019
River Flood Warning 96, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Aug 23, 2019, 8:40 AM CDT for Creek County, Oklahoma. It took effect at Aug 23, 2019, 6:14 PM CDT. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2019, 8:40 AM CDT (13:40 UTC)
- In effect from
- Aug 23, 2019, 6:14 PM CDT
- Expired
- Aug 24, 2019, 2:44 AM CDT
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Creek County, OK
The radar
The Tulsa radar (KINX), 48 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Polecat Creek near Sapulpa (SPCO2).
- Action stage
- 21 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07165508, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
609 WGUS44 KTSA 231340 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 840 AM CDT Fri Aug 23 2019 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Polecat Creek near Sapulpa affecting Creek County. OKC037-232139- /O.NEW.KTSA.FL.W.0096.190823T2314Z-190824T0744Z/ /SPCO2.1.ER.190823T2314Z.190824T0000Z.190824T0144Z.NO/ 840 AM CDT Fri Aug 23 2019 The National Weather Service in Tulsa has issued a * Flood Warning for The Polecat Creek near Sapulpa * from this evening to late tonight, or until the warning is cancelled. * At 8:00 AM Friday, the stage was 4.00 feet. * Flood stage is 21.0 feet. * Minor flooding is forecast. * Forecast...The Polecat Creek near Sapulpa is expected to rise above flood stage and crest near 22.6 feet by this evening. The river is expected to fall below flood stage late tonight. * Impact...At 22.0 feet, minor flooding of pasturelands and oil fields occurs. && LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615 $$
1 follow-up statement
308 WGUS84 KTSA 231854 FLSTSA Flood Statement National Weather Service Tulsa OK 154 PM CDT Fri Aug 23 2019 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Polecat Creek near Sapulpa affecting Creek County. OKC037-231924- /O.CAN.KTSA.FL.W.0096.000000T0000Z-190824T0744Z/ /SPCO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 154 PM CDT Fri Aug 23 2019 The Flood Warning is cancelled for The Polecat Creek near Sapulpa. * At 1:09 PM Friday, the stage was 6.00 feet. * Flood stage is 21.0 feet. * Forecast...The Polecat Creek near Sapulpa will crest below flood stage at 12.5 feet this evening. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Aug 23, 6:20 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 23, 6:20 AM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
620 AM CDT Fri Aug 23 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing widespread precip expected to gradually wane during late
morning hours. Flight conditions will remain impacted through the
morning with lower ceilings / storms with likely return to lower
VFR conditions during the afternoon. Additional storms possible
late tonight though at this time they do not appear to be as
widespread as the current activity.
&&
.PREV DISCUSSION... /Issued 346 AM CDT Fri Aug 23 2019/
DISCUSSION...
Main concern for this forecast is focused on potential for
locally excessive rainfall amounts this morning across parts of
eastern OK and western AR. Additional flooding concerns will be
present in later periods as well as an active NW flow pattern
remains established over the plains into next week.
Showers and thunderstorms continue to re-generate over central OK
this morning as subtle shortwave evident in water vapor slowly
moves east. Considerable transport of moisture continues to
interact with a quasi-stationary sfc boundary located south of
I-40, with precip H2O values between 1.5-2.0 inches sampled by
are RAOBS. Storms have been efficient rain producers in this
environment and this potential will continue through the morning
at least as the upper wave continues to slide east. Have opted to
extend the Flood Watch for all except the northern tier of
counties in OK through 18z, by which time the low level moisture
transport should weaken enough for storms to decrease. There is
also some possibility of development this afternoon along residual
boundaries.
Later today storms will develop over the high plains with some
potential for these storms to eventually move into parts of the
area late tonight or Saturday morning. Yet another, possibly more
robust round of storms likely Saturday night into Sunday as a
strong shortwave moving over the Northern Rockies this morning
moves southeast, with a good signal of an MCS forming over the
Central Plains and moving ESE. This time frame may see an uptick
in severe weather potential along with more heavy rainfall. All
told several inches of rain are possible in some areas through
the weekend and additional flood headlines likely will be
necessary.
A brief return to hot weather expected Monday before a more
substantial cold front moves south Monday night bringing yet
another opportunity for thunderstorms. The unsettled pattern will
continue until another front brings a significantly drier airmass
south by the end of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 83 70 84 70 / 60 40 60 50
FSM 85 72 85 71 / 80 40 60 30
MLC 85 71 85 71 / 70 30 50 30
BVO 82 68 82 68 / 30 30 50 60
FYV 79 68 79 68 / 80 40 60 40
BYV 80 68 79 66 / 70 50 60 40
MKO 82 70 83 69 / 80 40 60 40
MIO 80 68 81 67 / 50 50 50 40
F10 83 69 85 69 / 70 30 60 40
HHW 90 72 87 72 / 50 30 40 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 1 PM CDT this afternoon for OKZ060>072-
074.
Flash Flood Watch until 7 AM CDT this morning for OKZ054>059.
AR...Flash Flood Watch until 1 PM CDT this afternoon for ARZ001-002-
010-011-019-020-029.
&&
AVIATION.....07Hazardous weather outlook, Aug 23, 5:00 AM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 500 AM CDT Fri Aug 23 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 500 AM CDT Fri Aug 23 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Significant. AREA...Much of eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Primarily south of a line from Tulsa to Fayetteville. ONSET...Ongoing. DISCUSSION... Widespread showers and thunderstorms are ongoing this morning and are expected to persist through much of the morning, with a decrease by afternoon. Locally heavy rainfall fell over across portions of east central Oklahoma and west central Arkansas, and any additional rainfall will further raise flooding concerns. A brief lull in rain chances is possible this evening, before possibly increasing again overnight as storms spread southeastward from the Central Plains. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY through Monday...Thunderstorm and Heavy Rain Potential. TUESDAY through THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... An unsettled weather pattern will persist into the middle of next week. Several episodes of widespread rainfall appear likely, specifically Saturday night into Sunday and again Monday and Monday night. Each rainfall event will bring the potential for locally heavy rainfall totals and raise flooding concerns. Updated forecasts will continue to refine the areas most prone to flooding potential. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:58 PM CDT | Special Weather Statement | TSA | Okfuskee | 47 min |
| Aug 22, 8:03 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 27 min |
| Aug 22, 8:10 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 35 min |
| Aug 22, 8:29 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 35 min |
| Aug 22, 9:03 PM CDT | Special Weather Statement | TSA | Tulsa | 42 min |
| Aug 22, 9:35 PM CDT | Special Weather Statement | TSA | Rogers | 40 min |
| Aug 22, 10:13 PM CDT | Areal Flood Advisory | TSA | LeFlore, Sequoyah | 3 hr |
| Aug 22, 10:15 PM CDT | Special Weather Statement | TSA | Mayes, Nowata, Rogers, Washington | 45 min |
| Aug 22, 10:55 PM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 4 hr |
| Aug 23, 12:25 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 3 hr |
| Aug 23, 12:59 AM CDT | Special Weather Statement | TSA | Sequoyah | 46 min |
| Aug 23, 1:03 AM CDT | Flash Flood Warning | TSA | Haskell, Sequoyah | 4 hr |
| Aug 23, 2:17 AM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner | 3 hr |
| Aug 23, 2:30 AM CDT | Flash Flood Warning | TSA | Creek, Okfuskee, Okmulgee | 7 hr |
| Aug 23, 3:48 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Haskell, McIntosh, Muskogee, Okmulgee and 2 more | 6 hr |
| Aug 23, 5:04 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa | 116 min |
| Aug 23, 6:03 AM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Tulsa | 117 min |
| Aug 23, 8:50 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, Pittsburg | 115 min |
| Aug 23, 9:34 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Creek, Haskell, McIntosh, Muskogee and 4 more | 12 hr |
Nearby
River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.